Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Experiencing long term erectile dysfunction. Tried Zoloft for depression. Cure?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8343 Questions
My 24 year old son is experiencing long term erectile dysfunction. He exercises and is in excellent shape health wise. He eats healthy and drinks water. He does not do drugs or drink alcohol. He was depressed at first, but now he has resigned himself to having this medical issue for the rest of his life. He tried seeing a therapist, but it did not work. He tried Zoloft for the depression, but he did not take it long enough to make a difference. I am very worried about him. Should I have him be seen for cardio vascular flow at kaiser? Is there something else you can suggest to cure him?

Thank you,
Posted Thu, 15 Aug 2013 in Men's Health
Answered by Dr. P. T. Patil 37 minutes later
Thanks for your query.Based on the facts that you have posted it appears that your son has problem of erectile dysfunction since a long time.

He was diagnosed to have psychological depression and was advised to tale anti depressant drugs but he discontinued taking drugs.

His problem of erectile dysfunction could be due to depression it self.

However it will be better to consult a qualified XXXXXXX for detail clinical evaluation.He may need to undergo following basic tests to find out the cause of his erectile dysfunction
1) Serum Testosterone and serum Prolactin
2) Thyroid Hormone study.
3)Blood sugar estimation to rule out diabetes.
4) Penile Doppler Ultrasound scanning to rule out arterial insufficiency or venous occlusion of penile circulation.

Please consult psychiatrist and Urologist for further treatment.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor